MAUDE Adverse Event Report: BIOMERIEUX INC. VITEK® 2 GRAM NEGATIVE IDENTIFICATION TEST KIT; VITEK® 2 GN ID TEST KIT

BIOMERIEUX INC. VITEK® 2 GRAM NEGATIVE IDENTIFICATION TEST KIT; VITEK® 2 GN ID TEST KIT
Catalog Number 21341
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) contacted biomérieux to report a misidentification of a urine sample klebsiella pneumoniae as klebsiella oxytoca in association with the vitek® 2 gram-negative (gn) identification id) test kit.A blood culture result from the same patient provided the klebsiella pneumoniae result.Retest of the urine sample obtained an organism identification to klebsiella pneumoniae as well.The customer stated that patient treatment (rocephin) was based on the blood culture result.The initial result of k.Oxytoca from the urine sample was not used in the patient therapy decisions.There is no indication or report from the laboratory or physician that the discrepant result led to any adverse event related to the patient's state of health.Biomérieux has requested strain submittal from the customer.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
A customer reported a misidentification of klebsiella pneumoniae ssp.Pneumoniae as klebsiella oxytoca when tested with the vitek® 2 gn id card lot# 2410534203 and using vitek 2 software version 8.01.The customer reported the antibiogram matched k.Oxytoca, but testing of a blood culture isolate and re-test of urine isolate from the same patient resulted in an identification of k.Pneumoniae ssp.Pneumoniae.No other reference testing was performed.The customer strain and raw data are not available.The only set up information provided by the customer was that the testing for the urine isolate was from cpse agar and from drigalski for the blood culture isolate.No testing was performed to confirm the identification of k.Pneumoniae ssp.Pneumoniae.Two gn lab reports were submitted.One showed a very good identification of k.Pneumoniae ssp pneumoniae.The other showed an excellent identification of k.Oxytoca with two atypical positive reactions (larl, 5kg) for an identification of k.Pneumoniae ssp.Pneumoniae according to the gn knowledge base.Atypical positive reactions can indicate contamination, mixed culture, use of non recommended media or other user set up errors or an atypical strain.However, without the strain or raw data, it's not possible to further evaluate the cause of the misidentification.The vitek 2 gn lot # 2410534203 met final qc release criteria.This lot passed qc performance testing.

Brand Name
VITEK® 2 GRAM NEGATIVE IDENTIFICATION TEST KIT
Common Device Name
VITEK® 2 GN ID TEST KIT
Manufacturer (Section D)
BIOMERIEUX INC.
595 anglum road
saint louis MO 63042
MDR Report Key7955551
Report Number1950204-2018-00423
Device Sequence Number10813896
Product Code LQM
UDI-Device Identifier03573026131913
UDI-Public03573026131913
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2019
Device Catalogue Number21341
Device Lot Number2410534203
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2018
Supplement Date Received by Manufacturer11/27/2018
Initial Report FDA Received Date10/11/2018
Supplement Report FDA Received Date12/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1